Alert archive / Minnesota / Wind Chill Advisories in 2017
Wind Chill Advisory 10, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind chill advisory at Mar 9, 2017, 3:34 AM CST for 14 counties in North Dakota; 16 counties in Minnesota. It took effect at Mar 9, 2017, 9:00 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2017, 3:34 AM CST (09:34 UTC)
- In effect from
- Mar 9, 2017, 9:00 PM CST
- Expired
- Mar 10, 2017, 9:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Grand Forks, ND
All 30 counties
Becker County, MN, Beltrami County, MN, Clay County, MN, Clearwater County, MN, Hubbard County, MN, Kittson County, MN, Lake of the Woods County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wadena County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 42 km from the middle of the area, began a volume at 09:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 9.6 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1037 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
197 WWUS43 KFGF 090934 WSWFGF URGENT - WINTER WEATHER MESSAGE National Weather Service Grand Forks ND 334 AM CST Thu Mar 9 2017 MNZ001-004>009-013>017-NDZ006>008-014>016-026-027-054-092200- /O.NEW.KFGF.WC.Y.0010.170310T0300Z-170310T1500Z/ West Polk-Kittson-Roseau-Lake Of The Woods-West Marshall- East Marshall-North Beltrami-Pennington-Red Lake-East Polk- North Clearwater-South Beltrami-Towner-Cavalier-Pembina-Benson- Ramsey-Eastern Walsh County-Nelson-Grand Forks- Western Walsh County- Including the cities of Crookston, East Grand Forks, Hallock, Karlstad, Lancaster, Roseau, Warroad, Greenbush, Baudette, Warren, Stephen, Argyle, Newfolden, Middle River, Grygla, Red Lake, Redby, Ponemah, Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Bagley, Clearbrook, Bemidji, Cando, Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, Grafton, Park River, Lakota, Mcville, Aneta, Tolna, Grand Forks, Edinburg, Adams, and Lankin 334 AM CST Thu Mar 9 2017 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST FRIDAY... The National Weather Service in Grand Forks has issued a Wind Chill Advisory, which is in effect from 9 PM this evening to 9 AM CST Friday. * WIND CHILL VALUES...Expect wind chills to range from 20 below zero to 35 below zero between 9 PM this evening and 9 AM Friday, with the coldest wind chills occurring around 6 AM Friday. * IMPACTS...The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind chill advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ BP/AV
5 follow-up statements
374 WWUS43 KFGF 091002 AAA WSWFGF URGENT - WINTER WEATHER MESSAGE...UPDATED National Weather Service Grand Forks ND 402 AM CST Thu Mar 9 2017 MNZ001-004>009-013>017-NDZ006>008-014>016-026-027-054-101500- /O.CON.KFGF.WC.Y.0010.170310T0300Z-170310T1500Z/ West Polk-Kittson-Roseau-Lake Of The Woods-West Marshall- East Marshall-North Beltrami-Pennington-Red Lake-East Polk- North Clearwater-South Beltrami-Towner-Cavalier-Pembina-Benson- Ramsey-Eastern Walsh County-Nelson-Grand Forks- Western Walsh County- Including the cities of Crookston, East Grand Forks, Hallock, Karlstad, Lancaster, Roseau, Warroad, Greenbush, Baudette, Warren, Stephen, Argyle, Newfolden, Middle River, Grygla, Red Lake, Redby, Ponemah, Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Bagley, Clearbrook, Bemidji, Cando, Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, Grafton, Park River, Lakota, Mcville, Aneta, Tolna, Grand Forks, Edinburg, Adams, and Lankin 402 AM CST Thu Mar 9 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST FRIDAY... * WIND CHILL VALUES...Expect wind chills to range from 25 below zero to 40 below zero between 9 PM this evening and 9 AM Friday, with the coldest wind chills occurring around 6 AM Friday. * IMPACTS...The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind chill advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$
825 WWUS43 KFGF 091913 WSWFGF URGENT - WINTER WEATHER MESSAGE National Weather Service Grand Forks ND 113 PM CST Thu Mar 9 2017 MNZ002-003-022>024-027-028-030>032-NDZ024-028>030-038-039-101500- /O.EXA.KFGF.WC.Y.0010.170310T0300Z-170310T1500Z/ Norman-Clay-Mahnomen-South Clearwater-Hubbard-West Becker- East Becker-West Otter Tail-East Otter Tail-Wadena-Eddy-Griggs- Steele-Traill-Barnes-Cass- Including the cities of Ada, Twin Valley, Halstad, Moorhead, Mahnomen, Naytahwaush, Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, Detroit Lakes, Wolf Lake, Fergus Falls, Perham, New York Mills, Parkers Prairie, Henning, Battle Lake, Wadena, Menahga, New Rockford, Cooperstown, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Valley City, and Fargo 113 PM CST Thu Mar 9 2017 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST FRIDAY... The National Weather Service in Grand Forks has issued a Wind Chill Advisory...which is in effect from 9 PM this evening to 9 AM CST Friday. * WIND CHILL VALUES...25 below zero to 40 below zero. * IMPACTS...The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind chill advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ MNZ001-004>009-013>017-NDZ006>008-014>016-026-027-054-101500- /O.CON.KFGF.WC.Y.0010.170310T0300Z-170310T1500Z/ West Polk-Kittson-Roseau-Lake Of The Woods-West Marshall- East Marshall-North Beltrami-Pennington-Red Lake-East Polk- North Clearwater-South Beltrami-Towner-Cavalier-Pembina-Benson- Ramsey-Eastern Walsh County-Nelson-Grand Forks- Western Walsh County- Including the cities of Crookston, East Grand Forks, Hallock, Karlstad, Lancaster, Roseau, Warroad, Greenbush, Baudette, Warren, Stephen, Argyle, Newfolden, Middle River, Grygla, Red Lake, Redby, Ponemah, Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Bagley, Clearbrook, Bemidji, Cando, Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, Grafton, Park River, Lakota, Mcville, Aneta, Tolna, Grand Forks, Edinburg, Adams, and Lankin 113 PM CST Thu Mar 9 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST FRIDAY... * WIND CHILL VALUES...25 below zero to 40 below zero. * IMPACTS...The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind chill advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$
181 WWUS43 KFGF 100342 WSWFGF URGENT - WINTER WEATHER MESSAGE National Weather Service Grand Forks ND 942 PM CST Thu Mar 9 2017 MNZ001>009-013>017-022>024-027-028-030>032-NDZ006>008-014>016-024- 026>030-038-039-054-101500- /O.CON.KFGF.WC.Y.0010.000000T0000Z-170310T1500Z/ West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-West Otter Tail- East Otter Tail-Wadena-Towner-Cavalier-Pembina-Benson-Ramsey- Eastern Walsh County-Eddy-Nelson-Grand Forks-Griggs-Steele-Traill- Barnes-Cass-Western Walsh County- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, Roseau, Warroad, Greenbush, Baudette, Warren, Stephen, Argyle, Newfolden, Middle River, Grygla, Red Lake, Redby, Ponemah, Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Bagley, Clearbrook, Bemidji, Mahnomen, Naytahwaush, Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, Detroit Lakes, Wolf Lake, Fergus Falls, Perham, New York Mills, Parkers Prairie, Henning, Battle Lake, Wadena, Menahga, Cando, Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, Grafton, Park River, New Rockford, Lakota, Mcville, Aneta, Tolna, Grand Forks, Cooperstown, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Valley City, Fargo, Edinburg, Adams, and Lankin 942 PM CST Thu Mar 9 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY... * WIND CHILL VALUES...Expect wind chills to fall into the 25 below zero to 35 below zero range overnight until 9 AM Friday, with the coldest wind chills occurring around 6 AM Friday. * IMPACTS...The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind chill advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$
371 WWUS43 KFGF 101004 WSWFGF URGENT - WINTER WEATHER MESSAGE National Weather Service Grand Forks ND 404 AM CST Fri Mar 10 2017 MNZ030-031-NDZ024-028-038-039-101115- /O.CAN.KFGF.WC.Y.0010.000000T0000Z-170310T1500Z/ West Otter Tail-East Otter Tail-Eddy-Griggs-Barnes-Cass- Including the cities of Fergus Falls, Perham, New York Mills, Parkers Prairie, Henning, Battle Lake, New Rockford, Cooperstown, Valley City, and Fargo 404 AM CST Fri Mar 10 2017 ...WIND CHILL ADVISORY IS CANCELLED... The National Weather Service in Grand Forks has cancelled the Wind Chill Advisory. Wind chills are not expected to get as cold as previously forecast. So the wind chill advisory was cancelled for the above counties. $$ MNZ001>009-013>017-022>024-027-028-032-NDZ006>008-014>016-026-027- 029-030-054-101500- /O.CON.KFGF.WC.Y.0010.000000T0000Z-170310T1500Z/ West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wadena-Towner- Cavalier-Pembina-Benson-Ramsey-Eastern Walsh County-Nelson- Grand Forks-Steele-Traill-Western Walsh County- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, Roseau, Warroad, Greenbush, Baudette, Warren, Stephen, Argyle, Newfolden, Middle River, Grygla, Red Lake, Redby, Ponemah, Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Bagley, Clearbrook, Bemidji, Mahnomen, Naytahwaush, Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, Detroit Lakes, Wolf Lake, Wadena, Menahga, Cando, Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, Grafton, Park River, Lakota, Mcville, Aneta, Tolna, Grand Forks, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Edinburg, Adams, and Lankin 404 AM CST Fri Mar 10 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WIND CHILL VALUES...Expect wind chills to fall into the 25 below zero to 35 below zero range until 9 AM Friday. * IMPACTS...The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind chill advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$
864 WWUS43 KFGF 101518 WSWFGF URGENT - WINTER WEATHER MESSAGE National Weather Service Grand Forks ND 918 AM CST Fri Mar 10 2017 MNZ001>009-013>017-022>024-027-028-032-NDZ006>008-014>016-026-027- 029-030-054-101630- /O.EXP.KFGF.WC.Y.0010.000000T0000Z-170310T1500Z/ West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wadena-Towner- Cavalier-Pembina-Benson-Ramsey-Eastern Walsh County-Nelson- Grand Forks-Steele-Traill-Western Walsh County- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, Roseau, Warroad, Greenbush, Baudette, Warren, Stephen, Argyle, Newfolden, Middle River, Grygla, Red Lake, Redby, Ponemah, Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Bagley, Clearbrook, Bemidji, Mahnomen, Naytahwaush, Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, Detroit Lakes, Wolf Lake, Wadena, Menahga, Cando, Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, Grafton, Park River, Lakota, Mcville, Aneta, Tolna, Grand Forks, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Edinburg, Adams, and Lankin 918 AM CST Fri Mar 10 2017 ...WIND CHILL ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind chill advisory went out at Mar 9, 12:51 AM CST, 2 hours 43 minutes earlier.
Area forecast discussion, Mar 9, 12:51 AM CST, 2 hours 43 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 1251 AM CST Thu Mar 9 2017 .UPDATE... Issued at 1250 AM CST Thu Mar 9 2017 With the exception of low clouds along an area from Jamestown to Devils Lake and westward, skies have cleared considerably in the past hour or two over much of the Red River Valley and far northwest Minnesota. Will monitor for the effect this may have on low temps. Clouds are expected to build back in from the west through the morning as moisture increases. && .SHORT TERM...(This evening through Thursday) Issued at 325 PM CST Wed Mar 8 2017 Cloud trends, pcpn chances, and temps will be the main forecast challenges. Most places tonight will vary from partly to mostly cloudy, but a bit more cloud cover should be found west of the Red River Valley. There are still some convective streamers over northwest Minnesota, which are producing some flurries or light snow showers, but these should end before sunset. Some of the larger scale models are showing some light snow moving toward the western FA late tonight into early Thursday, but these are moving into the sfc ridge and drier air. Because of that, will not keep any pcpn chances for this. Temps on Thursday will be cooler than today, although wind speeds will be much lower. .LONG TERM...(Thursday night through Wednesday) Issued at 325 PM CST Wed Mar 8 2017 Thursday night will bring the coldest night in awhile with high pressure ridging parked over the area. With 925/850 mb temperatures dropping back into the -20s C, looks like it won't take much wind to reach advisory criteria for wind chills, especially across the northern half of the region. The majority of the day on Friday should be quiet but cold as highs struggle to reach into the teens across the south while remaining in the single digits north. Models still generally agree on an upper wave in northwest flow moving into the western Dakotas by Friday evening. However, the best forcing and associated precipitation continue to stay to the south and west as the surface ridge continues to dominate. Slight PoPs across the far west and south forecast area still appear reasonable with best chances remaining across central North Dakota and down into South Dakota. The beginning of the weekend looks to bring continued quiet conditions with temperatures remaining below average as the cold Canadian high continues to pushes southward. The surface high finally looks to break its hold on the region on Sunday. Long term models all depict a fairly strong upper wave pushing the ridge out but still vary on the location of the greatest impacts. The ECMWF and GFS both show the greatest impacts just west of the area while the Canadian is much more in line with our area. Additionally, the latest model runs have really cut down on QPF amounts as compared to the last few runs. Therefore, trends will need to continue to be monitored. Following the weekend, another broad area of high pressure will build in allowing quiet conditions to return for the beginning of the new work week. Models then begin to diverge considerably on any additional upper wave/precipitation chances so continued with a dry forecast at this time. A slight warming trend does look to begin, however, as 850 mb temperatures make a run for the zero mark through midweek. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1147 PM CST Wed Mar 8 2017 Some mid level clouds streaming from central ND into our southwestern forecast area, with high clouds further north and east. All sites should remain VFR throughout the period. Winds have dropped down although remain from the north to northwest. There will be not much change in direction but some increase tomorrow afternoon to near 15 kts will be possible. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. && UPDATE...BP SHORT TERM...Godon LONG TERM...Lee AVIATION...JR
Hazardous weather outlook, Mar 8, 2:01 PM CST, 13 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 201 PM CST Wed Mar 8 2017 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-092015- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh County-Eddy-Nelson- Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent- Richland-Western Walsh County- 201 PM CST Wed Mar 8 2017 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Hazardous wind chills may impact areas along and north of Interstate 94 Thursday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Nearby
Wind Chill Advisories in Minnesota, 2017Wind Chill Advisories in North Dakota, 2017Every wind chill advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.